MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BM FND TIB TY POL COCR PC 87MM; PROSTHESIS KNEE

ZIMMER BIOMET, INC. BM FND TIB TY POL COCR PC 87MM; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Necrosis (1971); Pain (1994)
Date of Event 12/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a revision procedure four years post implantation due to pain, swelling and fracture of patellar component.No more information is available.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: vngd ps open por fmrl rt 72.5 catalog # 184513 lot # 333400, vngd ps tib brg 12x87/91mm catalog # 183682 lot # 634550, bmet regenx pri tib tray 79mm cocr 79mm catalog # 141275 lot # 768030, finned tibial stem 35mm catalog # 141314.1 lot # 673260.Customer has indicated that the product will not be returned because product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of pictures provided.Visual evaluation of the returned device pictures shows the 3 pegs are fractured off the device.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Medical records review indicates patient had been experiencing chronic pain in his patella and x-ray demonstrates failure of the patella with breakage of the component.During the revision small amount of black tissue present and patella was removed and all 3 pegs had broken off, these were also removed if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6 - type of investigation - device not returned is n/a which was reported on initial report.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned device shows signs of being implanted wear/discoloration and three of the posts have fractured off.The root cause of the patella peg fracture was determined to be a labeling and training deficiency as the surgical technique addendum for installation of regenerex patella failed to include guidance on depth line indication on the peg drill bit.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BM FND TIB TY POL COCR PC 87MM
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15820711
Report Number0001825034-2022-02622
Device Sequence Number16922466
Product Code MBH
UDI-Device Identifier00880304554429
UDI-Public(01)00880304554429(17)161204(10)716120
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2021
Device Model NumberN/A
Device Catalogue Number141357
Device Lot Number716120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer03/07/2023
09/26/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date03/08/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale